Thursday, October 10, 2019

Mum Dies From Blood Clot After Being Put On Contraceptive Pill For Heavy Period

Mum Dies From Blood Clot After Being Put On Contraceptive Pill For Heavy Period
Mum Dies From Blood Clot After Being Put On Contraceptive Pill For Heavy Period

A mum died from a blood clot after being put on a contraceptive pill to ease heavy period bleeding, Metro.co.uk says

Susan Walton died when a blood clot got wedged into an artery in her lungs, a rare side effect of the contraceptive.


But the 46-year-old's inquest yesterday was told she collapsed suddenly two months after first taking it. She was rushed to hospital but died days later.

The assistant coroner for central and southeast Kent, Bina Patel, said: "She died of pulmonary thromboembolism, recognised risk of the oral contraceptive pill prescribed for longstanding menorrhagia."

She recorded a narrative conclusion at Maidstone Coroner's Court.

Menorrhagia is abnormally heavy bleeding during menstruation.

But pulmonary thromboembolism happens when a clump of material, most often a blood clot, gets wedged into the artery in the lungs.

Typically, chest pain and difficulty breathing are signs of pulmonary thromboembolism.

Mrs Walton's husband, Jeremy Walton, said: 

"My wife was taken away very suddenly and before her time.

"She is sorely missed by me and her two sons Nathan and Jeremy James.

"While we cannot bring her back, we hope that the conclusion of the inquest highlights to others the risks associated with taking the combined oral contraceptive pill, and more importantly how these risks can differ in severity from person to person."

The 23-day inquest in Maidstone, Kent, which ended last month, heard the cleaner visited her locum GP Dr Wain at the town's Market Place Surgery last May.

But she collapsed two months later and was rushed to Queen Elizabeth, the Queen Mother Hospital in Margate.

Share This

1 comment:

Use either of the two comment systems below ''Blog comment" or "Facebook comment''